Translator Disclaimer
June 2002 Asymptotic equivalence of estimating a Poisson intensity and a positive diffusion drift
Valentine Genon-Catalot, Catherine Laredo, Michael Nussbaum
Ann. Statist. 30(3): 731-753 (June 2002). DOI: 10.1214/aos/1028674840

Abstract

We consider a diffusion model of small variance type with positive drift density varying in a nonparametric set. We investigate Gaussian and Poisson approximations to this model in the sense of asymptotic equivalence of experiments. It is shown that observation of the diffusion process until its first hitting time of level one is a natural model for the purpose of inference on the drift density. The diffusion model can be discretized by the collection of level crossing times for a uniform grid of levels. The random time increments are asymptotically sufficient and obey a nonparametric regression model with independent data. This decoupling is then used to establish asymptotic equivalence to Gaussian signal-in-white-noise and Poisson intensity models on the unit interval, and also to an i.i.d. model when the diffusion drift function $f$ is a probability density. As an application, we find the exact asymptotic minimax constant for estimating the diffusion drift density with sup-norm loss.

Citation

Download Citation

Valentine Genon-Catalot. Catherine Laredo. Michael Nussbaum. "Asymptotic equivalence of estimating a Poisson intensity and a positive diffusion drift." Ann. Statist. 30 (3) 731 - 753, June 2002. https://doi.org/10.1214/aos/1028674840

Information

Published: June 2002
First available in Project Euclid: 6 August 2002

zbMATH: 1029.62071
MathSciNet: MR1922540
Digital Object Identifier: 10.1214/aos/1028674840

Subjects:
Primary: 62B15
Secondary: 62G07, 62M05

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.30 • No. 3 • June 2002
Back to Top